Atallah, K., Wang, J.B. and Howe, D. (2003) Torque-ripple minimization in modular permanent-magnet brushless machines. IEEE Transactions on Industry Applications, 39 (6). pp. 1689-1695. ISSN 0093-9994
Abstract
This paper discusses the suitability of four-phase, five-phase, and six-phase modular machines, for use in applications where servo characteristics and fault tolerance are key requirements. It is shown that an optimum slot number and pole number combination exists, for which excellent servo characteristics could be achieved, under healthy operating conditions, with minimum effects on the power density of the machine. To eliminate torque ripple due to residual cogging and various fault conditions, the paper describes a novel optimal torque control strategy for the modular permanent-magnet machines operating in both constant torque and constant power modes. The proposed control strategy enables ripple-free torque operation to be achieved, while minimizing the copper loss under voltage and current constraints. The utility of the proposed strategy is demonstrated by computer simulations on a four-phase fault-tolerant drive system.
Metadata
Item Type: | Article |
---|---|
Authors/Creators: |
|
Copyright, Publisher and Additional Information: | Copyright © 2003 IEEE. Personal use of this material is permitted. However, permission to reprint/republish this material for advertising or promotional purposes or for creating new collective works for resale or redistribution to servers or lists, or to reuse any copyrighted component of this work in other works must be obtained from the IEEE. |
Keywords: | fault tolerant, modular machines, optimal control, permanent-magnet machines, servo drives |
Dates: |
|
Institution: | The University of Sheffield |
Academic Units: | The University of Sheffield > Faculty of Engineering (Sheffield) > Department of Electronic and Electrical Engineering (Sheffield) |
Depositing User: | Sherpa Assistant |
Date Deposited: | 12 Dec 2005 |
Last Modified: | 04 Jun 2014 15:11 |
Published Version: | http://dx.doi.org/10.1109/TIA.2003.818986 |
Status: | Published |
Refereed: | Yes |
Identification Number: | 10.1109/TIA.2003.818986 |
Open Archives Initiative ID (OAI ID): | oai:eprints.whiterose.ac.uk:829 |